MAUDE Adverse Event Report: VICKS; PERSONAL STEAM INHALER

VICKS; PERSONAL STEAM INHALER
Model Number V1200
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Use of Device Problem (1670); Device Tipped Over (2589)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that she received third degree burns on her chest and hip from hot water that spilled from the personal steam inhaler during use.Medical intervention was sought for her injuries at an urgent care clinic.The instructions for proper use have clear warnings that state "caution: never move or lift the inhaler while it is in use.Do not remove the inhaler hood and vent assembly after turning on the inhaler.Steam is produced by boiling water; tilting can cause water spill and possible burns", as well as "never move the appliance while in use.It can spill hot water if tilted or tipped over causing injury".Kaz usa, inc.Has requested that the product be returned to our company for testing.

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
MDR Report Key12753849
Report Number1314800-2021-00022
Device Sequence Number11992178
Product Code KFZ
UDI-Device Identifier00328785002492
UDI-Public00328785002492
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberV1200
Device Lot Number11420
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2021
Initial Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;